Tornado, Woodbury
- When
- June 23, 9:51 PM CST to 10:52 PM CST
- Where
- Woodbury County, Correctionville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.483, -95.800
A brief tornado caused no reported damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 23, 7:19 PM CST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 PM CDT MON JUN 23 2003 THUNDERSTORMS DEVELOPING ALONG NOSE OF MOISTURE ADVECTION OVER NORTHEAST NEBRASKA. EXPECT A FEW STRONG STORMS TO DEVELOP OUT OF THIS CLUSTER...BUT REMAIN MAINLY ALONG THE MO RIVER AREA. NORTH OF HERE...SOME OF THE THUNDERSTORMS COULD PUSH NORTHEAST AND PROVIDE A THREAT OF HEAVY RAIN...AND AN ISOLATED SEVERE THREAT. THE MAIN TORNADO THREAT SHOULD ALSO BE ALONG THE MO RIVER. WILL WATCH CONVECTION OVER WESTERN SD TO SEE IF IT WILL DEVELOP INTO AN MCS...ALTHOUGH ENVIRONMENT NOT GREAT FOR AN ORGANIZED MCS. .FSD...NONE 08
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1038 AM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH ISOLATED SEVERE STORMS POSSIBLE...MAINLY NEAR THE MISSOURI RIVER. MOST OF THE SIGNIFICANT AND POSSIBLY SEVERE THUNDERSTORMS SHOULD HOLD OFF UNTIL TONIGHT. LOW PRESSURE CENTERED IN NORTHWEST KANSAS THIS AFTERNOON...WILL MOVE NORTHEAST INTO CENTRAL NEBRASKA TONIGHT...BRINGING A WARM FRONT NORTHWARD THROUGH NEBRASKA TOWARDS THE AREA. WARM MOIST AND UNSTABLE AIR WILL FLOW NORTH INTO THE AREA THROUGH TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER DEVELOPING ACROSS THE AREA THROUGH THE EVENING. ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 90. LARGE HAIL AND DAMAGING WINDS WILL ALSO BE LIKELY FROM ANY THUNDERSTORMS WHICH DEVELOP TONIGHT. A TRANSITION TO HEAVY RAIN PRODUCING THUNDERSTORMS IS EXPECTED LATER TONIGHT. FLOODING... AREAS OF VERY HEAVY RAINFALL ARE LIKELY TONIGHT...ESPECIALLY IN LOCATIONS ALONG AND NORTH OF A LINE FROM YANKTON SOUTH DAKOTA...TO SPENCER IOWA. LOCALIZED FLOODING IS POSSIBLE...PRIMARILY IN URBAN AREAS AND OTHER LOCATIONS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCATIONS SOUTH AND EAST OF A LINE FROM GREGORY...TO MITCHELL AND BROOKINGS... REMAIN IN A MODERATE RISK FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. THE MAIN FRONTAL BOUNDARY IS EXPECTED TO SHIFT SOUTHEAST...INTO EXTREME SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA BY TUESDAY EVENING... AND A VERY UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA. AT THIS TIME IT IS DIFFICULT TO PINPOINT WHERE THUNDERSTORM DEVELOPMENT WILL TAKE PLACE ON TUESDAY. HOWEVER AT THIS TIME IT APPEARS THAT AREAS WITHIN THE MODERATE RISK WILL AGAIN SEE A POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES LATE TUESDAY AFTERNOON AND EVENING. THE COLD FRONT IS EXPECTED TO PUSH THROUGH NORTHWEST IOWA ON WEDNESDAY...SHIFTING THE CHANCE FOR SEVERE WEATHER INTO THIS AREA FOR WEDNESDAY AND WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE NEAR THE MISSOURI RIVER AFTER 11 AM. SPOTTER ACTIVATION WILL BE LIKELY IN MOST AREAS AFTER 7 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
IAZ001-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>067- 240345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 958 PM CDT MON JUN 23 2003 ...PORTIONS OF TORNADO WATCH NUMBER 570 HAVE BEEN CANCELLED... THE COUNTIES THAT REMAIN IN THE TORNADO WATCH ARE... IOWA... OSCEOLA DICKINSON SIOUX OBRIEN CLAY 08
IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 052>062-064>067-240345- SPECIAL WEATHER STATEMENT...CORRECTED FOR PROPER COUNTY GROUP NATIONAL WEATHER SERVICE SIOUX FALLS SD 959 PM CDT MON JUN 23 2003 ...PORTIONS OF TORNADO WATCH NUMBER 570 HAVE BEEN CANCELLED... THE COUNTIES THAT REMAIN IN THE TORNADO WATCH ARE... IOWA... OSCEOLA DICKINSON SIOUX OBRIEN CLAY 08
The Omaha radar (KOAX), 138 km away, was scanning. The volume nearest the first event began at 03:48 UTC.
1 tornado. Local standard time, as filed.
A brief tornado caused no reported damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyThe tornado archive for Iowa, 2003Warnings in Iowa, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366857.